I recently started getting cystic acne all over my cheeks and chin. I am 21 and I had never had any problem with acne until about nine months ago when this red, inflamed underground acne started occurring and mostly only on my cheeks. It has been five months since my last big flare up, acne trickling in now, and I have had dark red marks left behind. I have been using a gentle cleanser, Vitamin C products, prescribed antibiotic ointment, moisturizer, and sunscreen. I wash my sheets and pillow cases every week, avoiding foods that encourage inflammation. My skin is healthier than it has ever been but these marks have not gotten any lighter whatsoever. What do I do? I am ashamed to have anybody see me without makeup on. I want my face back.
Welcome to icliniq.com.
I can understand. Do not worry. You will get better. Kindly attach pictures of your lesions for proper diagnosis. Have you taken oral medicines for your acne? I am prescribing you night cream. Hope you will get better with it. Continue with your rest of treatment.
Apply Tretinoin gel plus cold cream at night. Continue your rest of medication.Preventive measures:
Maintain hygiene of area. Wash with soap and water. Avoid using Dettol and other irritants.
Was this answer helpful?|
Thank you doctor,
I tried Sprintec birth control for acne but it was making me sick, so I stopped. I have been using Clindamycin Phosphate gel morning and night for the past two months. Are the gel and cold cream over-the-counter?
Welcome back to icliniq.com.
It is good that you are not using Sprintec because one of the rare side effects of this medicine is acne. Clindamycin will heal up the new lesion. From your pictures (attachment removed to protect patient identity) you have more of post inflammatory erythema and marks. Cold cream is a common cream that we apply to our skin. You can take of any brand. Tretinoin gel is topical Retinoid. You can use Adapalene gel instead of Tretinoin gel because that is over-the-counter. Topical Retinoid has to be mixed with cold cream and apply it on the face at night. This will clear up your skin. If you feel your face is very dry, use a moisturizer.
Was this answer helpful?|
Query: Hello doctor, I would like to know a few details of the tablets which I have been taking for my scalp psoriasis. Winolap 5mg once in a while when itching is too high (without doctor's prescription). Isotretinoin drugs/other drugs (with doctor's prescription). I have been taking these medicines on a... Read Full »
Query: Hello doctor,I am an 18 year old boy with severe acne, nodular cystic acne, acne vulgaris. I tried everything but nothing really worked. So, two months back, I finally decided to visit a dermatologist. The dermatologist prescribed me Isotretinoin capsules or Sotret of 20 mg. So, it was working quite... Read Full »
Query: Hi doctor, I am a student, and I have huge cystic acne scars on my nose. I am getting laser sessions for the same, in a local clinic. But, even after three sessions, my skin shows no difference. Those marks look raised and terrible. Should I discontinue the treatment as it is extremely expensive fo... Read Full »
Ask your health query to a doctor online?Ask a Dermatologist Now